Oklahoma, 2015

Drought in Oklahoma, April 1 to 30, 2015

April 1 to 30, 2015 · NWS TSA · 5 events in 5 counties and zones

All of northeastern Oklahoma experienced below normal precipitation during the month of April. A large portion of the region only received between 25 and 75 percent of normal precipitation for the month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

All of northeastern Oklahoma experienced below normal precipitation during the month of April. A large portion of the region only received between 25 and 75 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Tulsa, and Washington Counties, while extreme drought (D3) conditions continued across portions of Pawnee and Osage Counties. Severe drought conditions improved into the moderate drought category across much of Creek County during the first two weeks of the month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 10:47 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 31, 10:47 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THUNDERSTORMS HAVE REMAINED ISOLATED ACROSS SOUTHEAST OK
ALTHOUGH ACTIVITY ACROSS CENTRAL OK WILL LIKELY MAKE A RUN
INTO SOUTHEAST OKLAHOMA AFTER 07-08Z. ELSEWHERE...EXPECT
MVFR/OCCASIONAL IFR CIGS TO DEVELOP...WITH IMPROVING CONDITIONS
LATER WEDNESDAY MORNING. ADDITIONAL SHOWER/THUNDERSTORMS
POSSIBLE LATER WEDNESDAY AFTERNOON ACROSS SOUTHEAST OK INTO
NORTHWEST AR...AND HAVE INCLUDED VCTS FOR THOSE TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 833 PM CDT TUE MAR 31 2015/

DISCUSSION...
ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING
NEAR A SURFACE BOUNDARY THAT EXTENDS FROM NEAR OKEMAH TO WEBBERS FALLS
AND INTO WEST-CENTRAL ARKANSAS NEAR INTERSTATE 40. THE MAIN THREAT FROM
THESE STORMS IS VERY LARGE HAIL. THIS ACTIVITY IS EXPECTED TO FADE OVER
THE NEXT COUPLE OF HOURS AS WE LOSE DAYTIME HEATING. OUR FOCUS WILL THEN TURN
OUT TO OUR WEST WHERE SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED
ACROSS WESTERN OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO
CONGEAL TOGETHER AND SPREAD TO THE EAST OVERNIGHT AND MOVE INTO EASTERN
OKLAHOMA AFTER MIDNIGHT. HAVE ADJUSTED POPS AFTER 6Z TO ACCOUNT FOR
THIS TREND. OTHERWISE...CURRENT FORECAST FOR TONIGHT IS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  82  65  82 /  30  20  20  50
FSM   59  78  61  81 /  50  40  20  30
MLC   63  80  67  81 /  60  30  20  30
BVO   51  82  62  79 /  20  20  20  60
FYV   50  74  60  75 /  10  30  20  30
BYV   52  74  60  76 /  10  30  20  30
MKO   58  77  63  78 /  60  30  20  40
MIO   55  79  64  75 /  10  30  20  50
F10   59  79  65  81 /  60  30  20  30
HHW   61  77  63  80 /  50  50  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Mar 31, 10:02 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CDT TUE MAR 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1102 PM CDT TUE MAR 31 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EAST-CENTRAL OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EAST-CENTRAL OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EARLY MORNING HOURS ACROSS EAST-CENTRAL OKLAHOMA NEAR THE INTERSTATE
40 CORRIDOR. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND VERY HEAVY
RAIN THAT COULD LEAD TO FLOODING OF LOW LYING AREAS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE
TONIGHT FROM WESTERN ARKANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE
BY THE TIME THEY MOVE INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.

A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 31, 9:11 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE MAR 31 2015

OKZ066-010400-
OKMULGEE OK-
1011 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OKMULGEE

AT 1012 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OKMULGEE STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...MORRIS...PRESTON...
BEGGS AND OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3583 9590 3557 9583 3555 9619 3571 9619
TIME...MOT...LOC 0312Z 252DEG 11KT 3564 9614
Special weather statement, Mar 31, 9:13 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE MAR 31 2015

OKZ070-071-074-010400-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
1013 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN HASKELL AND EASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF PIERCE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...
PIERCE...RENTIESVILLE...WARNER AND LAKE EUFAULA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3551 9574 3556 9530 3524 9530 3527 9545
      3529 9545 3530 9550 3528 9552 3533 9574
TIME...MOT...LOC 0314Z 262DEG 9KT 3542 9567
Local storm report, Mar 31, 9:32 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             WELTY                   35.62N 96.40W
03/31/2015  E2.50 INCH       OKFUSKEE           OK   PUBLIC

&&

RJS
Local storm report, Mar 31, 10:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             PIERCE                  35.43N 95.72W
03/31/2015  E1.00 INCH       MCINTOSH           OK   PUBLIC

            HAIL FELL JUST EAST OF PIERCE. TIME ESTIMATED VIA RADAR.
            RELAYED VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.

&&

KAH
Local storm report, Mar 31, 10:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             4 E PIERCE              35.43N 95.65W
03/31/2015  E0.88 INCH       MCINTOSH           OK   EMERGENCY MNGR

            REPORTED AT INTERSTATE 40 AND STATE HIGHWAY 150. TIME
            ESTIMATED VIA RADAR.

&&

KAH
Special weather statement, Mar 31, 10:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015

OKZ066-071-010515-
MCINTOSH OK-OKMULGEE OK-
1147 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL MCINTOSH

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 1147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
HOFFMAN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3546 9604 3558 9583 3544 9570 3531 9586
TIME...MOT...LOC 0447Z 146DEG 8KT 3546 9586

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Washington

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Tulsa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Pawnee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Osage

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Creek

When
April 1, 12:00 AM CST to April 14, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569115, 569116, 569117, 569118, 569120.